MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ BAIR HUGGER¿ TEMPERATURE MONITORING (BHTM) SENSOR; THERMOMETER

3M HEALTH CARE 3M¿ BAIR HUGGER¿ TEMPERATURE MONITORING (BHTM) SENSOR; THERMOMETER
Model Number 36000
Medical Device Problem Codes Computer Software Problem (1112); Device Issue (2379); Device Operational Issue (2914)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No information was provided from the reporting site as to the patient.No injury was reported.Only that the product did not function correctly.The information was received from a distributor of the product in (b)(6).However the initial reporter was the hospital but no e-mail address was provided only the name of the reporter.The following is information concerning the distributor.(b)(4).3m provided notification to fda of their recall.Fda acknowledged our submittal on october 18, 2017 via email but has not yet provided any other reference information.Recall has been initiated by 3m on october 17, 2017 for the following lots and applicable expiration dates.The classification of the recall is considered a class ii.The letters were reviewed by fda.Lot : expiration date : 17230 , 2020 aug 18; 17233 , 2020 aug 21 ; 17234 , 2020 aug 22 ; 17241 , 2020 aug 29.The following root cause was reported to fda: root cause for eeprom's programmed with '00000000' in any of the coefficient fields is due to the steinhart-hart equation calculating a valid negative coefficient and then converting the decimal value to hex.In hex, negative numbers are treated differently (since the "-" sign is not valid), so the conversion appends different values to denote a negative number.This format is not transferrable from m17 to eeprom, so 00000000's are placed in the coefficient field.When m17 reviews the data on the eeprom and compares it to m17's database, it sees the '00000000' field and thinks it's correct, thereby passing the circuit to the next phase of assembly.The corrective actions to remedy this problem include: modify the end of line functional test fixture to review the eeprom on a probe and verify that none of the coefficient values are "00000000'.If "00000000' is detected, the fixture will reject the circuit.A 2nd bhtms hardware unit will also be added to check for error codes that cannot be caught by the current end of line functional test fixture.Prior to assembly, a manufacturing engineer will review the sql database for each panel to identify bad sensors.A barcode scanner will be added to the assembly line that will be used by the operators to scan every sensor panel barcode and cross reference with a list of negative coefficients, supplied by an engineer.Note: the above corrective actions are in place and have been verified as of october 9, 2017.The date 3m became aware of the defect was on september 17, 2017.End of report.
 
Event or Problem Description
A customer reported that the sensor on the product used was consistently reading 3 degrees lower on the forehead (right side and left side) compared with oral temperature taken.The customer obtained another sensor from a different lot and placed it on the right forehead and its reading was consistent with the oral temperature taken.This issue had been experienced from various clinicians from within the same facility.The lot number was provided applicable to the product of concern.A recall has been initiated which includes the same lot number regarding this reported event and not providing a correct temperature.The root cause has been determined and correction action has been implemented.

Brand Name
3M¿ BAIR HUGGER¿ TEMPERATURE MONITORING (BHTM) SENSOR
Common Device Name
THERMOMETER
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul MN 55144 1000
MDR Report Key6997558
Report Number2110898-2017-00142
Device Sequence Number11058906
Product Code FLL
UDI-Device Identifier50707387775808
UDI-Public50707387775808
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model Number36000
Device Catalogue NumberN/A
Device Lot Number17233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;